Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 16, 2025, 1:14 AM MDT for 19 counties in Nebraska. It took effect at Mar 16, 2025, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 1:14 AM MDT (07:14 UTC)
- In effect from
- Mar 16, 2025, 12:00 PM MDT
- Expired
- Mar 16, 2025, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3192 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238 WWUS83 KLBF 160714 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 214 AM CDT Sun Mar 16 2025 ...CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW HUMIDITY AND GUSTY WINDS ACROSS THE PANHANDLE, SANDHILLS, AND SOUTHWEST NEBRASKA THIS AFTERNOON AND EVENING... NEZ209-160815- /O.CAN.KLBF.FW.A.0005.250316T1800Z-250317T0100Z/ Loup Rivers Basin- 214 AM CDT Sun Mar 16 2025 ...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY AND GUSTY WINDS FOR PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has cancelled the Fire Weather Watch. Near critical fire weather conditions are still possible, due to low relative humidity, however, winds are forecast to remain below critical fire weather thresholds. $$ NEZ204-206-210-219-170100- /O.UPG.KLBF.FW.A.0005.250316T1800Z-250317T0100Z/ /O.NEW.KLBF.FW.W.0007.250316T1800Z-250317T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 214 AM CDT Sun Mar 16 2025 /114 AM MDT Sun Mar 16 2025/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE PANHANDLE, SANDHILLS, AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM CDT through 8 PM CDT Sunday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 64. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
738 WWUS83 KLBF 161839 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 139 PM CDT Sun Mar 16 2025 ...CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW HUMIDITY AND GUSTY WINDS ACROSS THE PANHANDLE, SANDHILLS, AND SOUTHWEST NEBRASKA THIS AFTERNOON AND EVENING... NEZ204-206-170100- /O.NEW.KLBF.FW.A.0006.250317T1500Z-250318T0100Z/ /O.CON.KLBF.FW.W.0007.000000T0000Z-250317T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 139 PM CDT Sun Mar 16 2025 /1239 PM MDT Sun Mar 16 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE AND SANDHILLS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND SANDHILLS... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...1 PM CDT through 8 PM CDT Sunday for the warning and 10 AM through 8 PM CDT Monday for the watch. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 77. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ210-219-170100- /O.CON.KLBF.FW.W.0007.000000T0000Z-250317T0100Z/ Frenchman Basin-Loess Plains- 139 PM CDT Sun Mar 16 2025 /1239 PM MDT Sun Mar 16 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR SOUTHWESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM CDT through 8 PM CDT Sunday. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 65. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ208-209-170100- /O.NEW.KLBF.FW.A.0006.250317T1500Z-250318T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 139 PM CDT Sun Mar 16 2025 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 209 Loup Rivers Basin. * TIMING...10 AM CDT through 8 PM CDT Monday. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 79. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
480 WWUS83 KLBF 170100 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 800 PM CDT Sun Mar 16 2025 NEZ204-206-170900- /O.EXP.KLBF.FW.W.0007.000000T0000Z-250317T0100Z/ /O.CON.KLBF.FW.A.0006.250317T1500Z-250318T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 800 PM CDT Sun Mar 16 2025 /700 PM MDT Sun Mar 16 2025/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE AND SANDHILLS... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND SANDHILLS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...1 PM CDT through 8 PM CDT Sunday for the warning and 10 AM through 8 PM CDT Monday for the watch. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 77. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ210-219-170200- /O.EXP.KLBF.FW.W.0007.000000T0000Z-250317T0100Z/ Frenchman Basin-Loess Plains- 800 PM CDT Sun Mar 16 2025 /700 PM MDT Sun Mar 16 2025/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND SANDHILLS... Westerly winds have diminished and relative humidity values have improved. $$ NEZ208-209-170900- /O.CON.KLBF.FW.A.0006.250317T1500Z-250318T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 800 PM CDT Sun Mar 16 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE AND SANDHILLS... * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 209 Loup Rivers Basin. * TIMING...10 AM CDT through 8 PM CDT Monday. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 79. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 15, 11:51 PM MDT, 1 hour 23 minutes earlier. Its key messages:
- Near critical to critical fire weather conditions are expected Sunday and Monday.
- A storm system mid week next week will lead to gusty winds, colder temperatures and the threat for rain or accumulating snow. Forecast details and forecast confidence are low at this time.
Area forecast discussion, Mar 15, 11:51 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1251 AM CDT Sun Mar 16 2025 .KEY MESSAGES... - Near critical to critical fire weather conditions are expected Sunday and Monday. - A storm system mid week next week will lead to gusty winds, colder temperatures and the threat for rain or accumulating snow. Forecast details and forecast confidence are low at this time. && .SHORT TERM /THROUGH TONIGHT/... Issued at 312 PM CDT Sat Mar 15 2025 Over the next 36 hours dry and warm air will push into the high plains resulting in critical or near critical fire weather conditions Sunday afternoon. More about that in the fire weather section below. For tonight, high pressure will build south into western and central Nebraska before exiting east by 12z Sunday. Winds will be light from the north and northwest later tonight. With the light winds, dry air and clear skies in place, went ahead and lowered lows a couple of degrees from the inherited forecast. This led to lows around 20 tonight. Cooler but not to the degree the latest MET guidance would suggest as it had a low of 11 for North Platte and Valentine. On Sunday, winds will shift around to the west as surface low pressure deepens to the north of the forecast area. The westerly winds will push very dry air into the region from the west leading to afternoon RH around 15 percent. Winds are more of a question mark for Sunday. The GFS bufkit soundings indicate good mixing potential above h850 Sunday afternoon with periodic gusts above 30 MPH Sunday afternoon. The 12z HRRR also supports this increased wind threat and extends this east to all but the far eastern forecast area. The NAM is most subdued with its winds Sunday afternoon and may be a by product of the very cold start and cooler afternoon temperatures Sunday. That being said, will favor the warmer temperatures in the MAV and NBM guidance which will lead to highs in the lower 60s. These warmer temperatures also favor greater mixing and wind potential Sunday afternoon. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 312 PM CDT Sat Mar 15 2025 Low amplitude ridging will transition quickly across the central plains on Monday, leading to the development of a low level thermal ridge which extends north from the southern plains as far north as southern South Dakota. H85 temps will approach 17C in the southwestern forecast area Monday afternoon. This should equate to highs well into the mid to upper 70s across the forecast area. With the approach of a frontal boundary later Monday night, wouldn't be surprised if we top 80 for Monday, which is above the NBM deterministic high of 79 for North Platte. FYI, the record high for North Platte on Monday is 82 degrees. A mid level trough will deepen across the southwestern CONUS Monday night. As this feature approaches the Four Corners Tuesday morning, surface low pressure will slide east across the central plains, forcing a cold front through the forecast area Tuesday. Well behind the front, there will be an increased threat for precipitation, initially over the northern forecast area, then south over southern Nebraska into Iowa. Forcing with this post frontal lift appears to bypass most of the forecast area Tuesday into Tuesday night, so ATTM, winter impacts appear minimal. With forcing generally favored during the day across the forecast area, the bulk of any precipitation should fall as rain with a better threat for snow east of the area. Will need to continue to monitor the timing of this forcing closely over the next 24 to 36 hours as this will play heavily toward any winter impacts Tuesday night into Wednesday across the area. Low amplitude ridging will build back into the central plains Thursday. This ridging will be followed by another quick moving shortwave trough Friday into Friday night. Highs Thursday and Friday will be in the mid to upper 50s which is at the lower end of the NBM ensembles, of which, the mean is in the lower to middle 60s. That being said, if this trend continues, forecast high temperatures for Thursday and Friday have a good chance to increase with subsequent forecast packages. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1247 AM CDT Sun Mar 16 2025 VFR condition are expected through the forecast period. Mid-level cloud cover continues to slowly track east across the local area though bases remain above 12kft AGL with the lack of reporting from observation sites. Believe this should remain fairly prevalent through the overnight hours with slight decreases in CIGs possible before sunrise. Skies will clear for the bulk of the day Sunday as winds flip to the west behind a passing trough. Gusty west winds will develop as a result with peak speeds around 25 knots. A few locations may see closer to 30 knots so will monitor trends for increased speeds. LLWS develops late tonight and confidence in impacts is greatest at VTN. For now, will omit mention at LBF but later forecast may require inclusion if trends continue. && .FIRE WEATHER... Issued at 312 PM CDT Sat Mar 15 2025 Two more days with potential for critical fire weather conditions across central and western Nebraska. On Sunday, widespread minimum RH of 10 to 20 percent is likely across the area. Winds on the other hand are less certain, especially over the eastern half of the forecast area. Probabilistic guidance shows an 80 percent chance for wind gusts at or above 30mph especially both west of Hwy 83 and north of I-8 Sunday afternoon. Wind potential diminishes heading further to the east. Highs Monday will reach into the mid to upper 70s, favoring min RH at or under 15 percent. Winds Monday are uncertain and will hinge on the location of a surface trough. A cold front will pass through the area Monday night with cooler readings and potential for wetting precipitation Tuesday into Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this afternoon through this evening for NEZ204-206-210-219. && SHORT TERM...Buttler LONG TERM...Buttler AVIATION...NMJ FIRE WEATHER...Buttler
Hazardous weather outlook, Mar 15, 7:04 PM MDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 804 PM CDT Sat Mar 15 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-161200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 804 PM CDT Sat Mar 15 2025 /704 PM MDT Sat Mar 15 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A fire weather watch is in effect for Sunday afternoon/early evening for locations across the Sandhills, west central and southwestern Nebraska. Gusty winds and low relative humidity will lead to critical or near critical fire weather conditions. Near critical to critical fire weather conditions are possible Monday, due to a combination of above average temperatures, low relative humidity, gusty winds, and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:39 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more | 13 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.